Thunderstorm Wind, Jackson
- When
- June 14, 11:15 AM EST
- Where
- Jackson County, Brownstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.883, -86.033
Several trees were downed in town.
An isolated severe thunderstorm moved through southwestern portions of central Indiana on the morning of 14 June 2005.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
An isolated severe thunderstorm moved through southwestern portions of central Indiana on the morning of 14 June 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 3:45 AM EST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST TUE JUN 14 2005 .DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS. IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL. MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY WITH THE HIGHEST POPS IN THE ERN ZONES. IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF THE FCST AREA DRY. BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST TUE JUN 14 2005 INZ021-028>031-035>049-051>057-060>065-067>072-151100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. JAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 7 SW NORTH VERNON 38.94N 85.72W
06/12/2005 JENNINGS IN NWS STORM SURVEY
F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.
0745 PM TORNADO 4 S INDIANAPOLIS 39.72N 86.15W
06/12/2005 MARION IN NWS STORM SURVEY
F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
ABOUT 20 TREES.
&&
DTUCEKThe Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 16:13 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were downed in town.
Trees, a home, and some vehicles were damaged by thunderstorm winds near North Vernon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455024, 5455025.